| Model Number |
A28-28/C95-O20V |
| Medical Device Problem Code |
Lack of Effect (4065)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
07/31/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal proximal extension.Vessel tortuosity in the right common internal artery and poor wall apposition was noted at initial implant.Approximately one (1) year post initial procedure, aneurysm sac enlargement (unknown diameter) was identified.Then another two (2) years later, the patient presented with a type ib endoleak.The physician elected to treat the patient by implanting an excluder (non-endologix) leg on (b)(6) 2022.Reference mfr.Report # 2031527-2022-00239 for this event.Approximately five (5) months post secondary procedure, the physician performed re-intervention due to a type iiib endoleak.An additional afx2 bifurcated stent graft was implanted on (b)(6) 2013.Reference mfr.Report # 2031527-2023-00205 for this event.Approximately five (5) months post tertiary procedure, the patient presented at routine follow-up with a type ia endoleak.The physician emergently treated the patient by implanting an endurant (non-endologix) device on (b)(6) 2023.The endoleak was confirmed as resolved.This report is to address the type ia endoleak event with quaternary intervention.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported afx2, type ia endoleak and additional endovascular procedure are unconfirmed.This is not consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3 awareness date.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.